Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Pueblo, CO

May 23, 20079 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at May 23, 2007, 3:52 AM MDT for 9 counties in Colorado. It took effect at May 23, 2007, 3:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 3:52 AM MDT (09:52 UTC)
In effect from
May 23, 2007, 3:00 PM MDT
Expired
May 23, 2007, 9:53 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 230952
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MDT WED MAY 23 2007

...A STRONG PACIFIC STORM SYSTEM WILL HAVE THE POTENTIAL TO BRING
HEAVY RAINS TO THE SOUTHEASTERN PLAINS TODAY...

.A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THIS FRONT WILL TRIGGER AN AREA OF
THUNDERSTORMS OVER THE PLAINS. SINCE MOISTURE IS ABUNDANT...HEAVY
RAINS WILL OCCUR WITH THE STORMS. THIS HEAVY RAIN WILL HAVE THE
POTENTIAL TO CAUSE FLASH FLOODING.

COZ086>089-093>099-231800-
/O.NEW.KPUB.FF.A.0001.070523T2100Z-070524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
352 AM MDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO...
  INCLUDING THE FOLLOWING AREAS...BACA COUNTY...BENT COUNTY...
  CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS 
  COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...
  PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS 
  COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* HEAVY RAIN ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND MOVE
  EAST ACROSS THE PLAINS TODAY. WIDESPREAD RAINFALL AMOUNTS OF 1/2
  TO 1 INCH ARE EXPECTED. LOCAL AMOUNTS OF 1 TO 3 INCHES WILL BE
  POSSIBLE. THESE HEAVIER RAINFALL AMOUNTS WILL HAVE THE POTENTIAL
  TO CAUSE FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HODANISH
3 follow-up statements
000 
WGUS65 KPUB 231511
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
911 AM MDT WED MAY 23 2007

...A STRONG PACIFIC STORM SYSTEM WILL HAVE THE POTENTIAL TO BRING
HEAVY RAINS TO THE SOUTHEASTERN PLAINS TODAY...

.A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THIS FRONT WILL TRIGGER AN AREA OF
THUNDERSTORMS OVER THE PLAINS. SINCE MOISTURE IS ABUNDANT...HEAVY
RAINS WILL OCCUR WITH THE STORMS. THIS HEAVY RAIN WILL HAVE THE
POTENTIAL TO CAUSE FLASH FLOODING.

COZ086>089-093>099-232315-
/O.CON.KPUB.FF.A.0001.070523T2100Z-070524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
911 AM MDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM MDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...EASTERN 
  KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...
  OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA 
  COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* HEAVY RAIN IS EXPECTED TO DEVELOP BY MID AFTERNOON AND MOVE EAST
  ACROSS THE PLAINS TODAY. WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1
  INCH ARE EXPECTED. LOCAL AMOUNTS OF 1 TO 3 INCHES WILL BE
  POSSIBLE. THESE HEAVIER RAINFALL AMOUNTS WILL HAVE THE POTENTIAL
  TO CAUSE FLASH FLOODING.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 232150
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT WED MAY 23 2007

...A STRONG STORM SYSTEM WILL HAVE THE POTENTIAL TO BRING HEAVY
RAINS TO THE SOUTHEASTERN PLAINS THIS EVENING...

.A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THAT WILL TRIGGER
AN AREA OF RAIN AND THUNDERSTORMS OVER THE PLAINS. SINCE MOISTURE
IS ABUNDANT...HEAVY RAINS WILL BE POSSIBLE WITH THE STORMS. THIS
HEAVY RAIN WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING.

COZ086>089-093>099-240600-
/O.CON.KPUB.FF.A.0001.000000T0000Z-070524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
350 PM MDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...EASTERN 
  KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...
  OTERO COUNTY...PROWERS COUNTY...PUEBLO COUNTY...WESTERN KIOWA 
  COUNTY AND WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* HEAVY RAIN IS EXPECTED TO SPREAD EAST ACROSS THE PLAINS THIS
  EVENING. WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 3/4 INCH ARE
  POSSIBLE. LOCAL AMOUNTS OVER 1 INCH ARE POSSIBLE. THESE HEAVIER
  RAINFALL AMOUNTS WILL HAVE THE POTENTIAL TO CAUSE FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 240353
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
953 PM MDT WED MAY 23 2007

...THREAT FOR HEAVY RAIN HAS ENDED...

.THE THREAT FOR HEAVY RAIN HAS ENDED OVER THE SOUTHEAST COLORADO PLAINS.


COZ086>089-093>099-240500-
/O.CAN.KPUB.FF.A.0001.000000T0000Z-070524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
953 PM MDT WED MAY 23 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 22, 3:54 PM MDT, 11 hours 58 minutes earlier.

Area forecast discussion, May 22, 3:54 PM MDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT TUE MAY 22 2007

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

CURRENTLY...AS ADVERTISED FOR THE PAST SEVERAL DAYS...A RATHER
COMPLEX PATTERN HAS DEVELOPED WITH EQUALLY COMPLEX IMPACT ON
SENSIBLE WEATHER OVER THE CWFA. UPPER LOW OVER WYOMING WITH 70KT JET
MAX ROUNDING THE BASE OF THE TROF. CONVECTION AHEAD OF THE UPPER JET
INCREASING OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. SO FARR
STORMS HAVE STAYED BELOW SVR LEVELS WITH HAIL AROUND ONE HALF INCH
DIAMETER.  STORMS MOVING NORTHEAST AND EAST AT 20 TO 30 KTS LIMITING
PRECIP AMOUNTS.   STRONGER SHORT WAVE WITH UPPER LOW ANALYZED AT 18Z
RUC OVER NORTHWEST NEVADA DIVING TO THE SOUTHEAST. COOL SURGE ALONG
ARKANSAS RIVER VALLEY WITH SURFACE LOW OVER SOUTHEAST CORNER CORNER.
DEWPOINTS HAVE BEEN HOVERING IN THE MID 40S OVER THE EAST WITH 20S
AND 30S OVER THE WEST.

TONIGHT AND WEDNESDAY...UPPER LOW MOVES SLOWLY EAST AS NEVADA SHORTWAVE DROPS
TO THE SOUTHEAST AND ELONGATES THE UPPER TROF. THAT WOULD SUGGEST A
SLOWER PROGRESSION OF THE SYSTEM ACROSS CWFA AND ALSO SUGGESTS
POTENTIAL FOR GREATER COVERAGE OF PRECIPITATION. SURFACE BOUNDARY
DROPS SOUTH WITH LOW LEVEL EASTERLY WIND FOR MOST OF WEDNESDAY.
RAISED POPS AND QPF OVER MOST OF THE CWFA FOR TONIGHT AND WEDNESDAY.
TEMPS AT 700MB COOL TO JUST BELOW 0C AND FIGURE SNOW LEVEL WILL DROP
TO AROUND 9KFT TONIGHT AND WEDNESDAY. THINKING THAT THE HEAVIEST
SNOW WILL BE ABOVE 10K FEET BUT SHOULD BE A PRETTY HIGH W.E. SO HELD
SNOW AMOUNTS BELOW ADVISORY LEVEL. THIS WILL NEED WATCHING THOUGH AS
NEVADA SHORTWAVE DEEPENS THE UPPER TROF. MODELS HAVE BEEN A LITTLE
SLOWER AND DEEPER EACH RUN. MAX TEMPERATURES WERE TOUGH TO FIGURE
OUT FOR WEDNESDAY. KEPT CLOSE TO GUIDANCE OR ON THE COOL SIDE BUT
RECOGNIZE THAT THERE WILL BE A RATHER TIGHT GRADIENT ACROSS THE
SOUTHEAST SECTIONS OF CWFA AS THE SLOWER SYSTEM MOVEMENT KEEPS THAT
SECTION ON THE WARMER AIR. -FORTUNE-

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WEDNESDAY NIGHT-THURSDAY NIGHT...MODELS IN DECENT AGREEMENT ON BROAD
UPPER TROUGH CONTINUING TO MOVE ACROSS THE ROCKIES WITH STRONG JET
MAX MOVING ACROSS THE SOUTHERN COLORADO BORDER WEDNESDAY NIGHT. WITH
LARGE SCALE UVV ASSOCIATED WITH PASSING JET AND TROUGH...ALONG WITH
MOIST LOW LEVEL UPSLOPE FLOW CONTINUING ACROSS THE EASTERN
PLAINS...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS MOVING FROM
WEST TO EAST ACROSS THE REGION THROUGH THE EVENING...WITH MODELS
INDICATING QPF BULLSEYE MOVING ACROSS THE EASTERN PLAINS ASSOCIATED
WITH H7 BAROCLINIC ZONE AS SECONDARY SURGE OF COLD AIR PUSHES ACROSS
THE PLAINS. WITH DRYING AND SUBSIDENCE BEHIND PASSING TROUGH SHOULD
SEE SKIES CLEARING FROM WEST TO EAST THROUGH THE OVERNIGHT. WITH A
COOL AIRMASS IN PLACE...COULD SEE SUB FREEZING TEMPS ACROSS THE SAN
LUIS VALLEY ALONG WITH NEAR FREEZING TEMPS AND PATCHY FROST ACROSS
NORTHERN EL PASO COUNTY...AND LATER SHIFTS WILL NEED TO CONTINUE TO
MONITOR FOR POSSIBLE HIGHLIGHTS TOMORROW NIGHT. WITH THE COOL
AIRMASS REMAINING IN PLACE ON THURSDAY...ALONG WITH EAST TO
SOUTHEAST UPSLOPE ACROSS THE PLAINS...HAVE COOLED CURRENT MAX T GRID
FOR THURSDAY. DESPITE COOL AIR OVERHEAD...STILL LOOKS TO BE ENOUGH
MOISTURE ALONG WITH ANOTHER WEAK DISTURBANCE PROGGED IN THE WEST TO
SOUTHWEST FLOW ALOFT...TO KEPT ISOLATED POPS ACROSS THE REGION
THURSDAY AFTERNOON AND NIGHT.

FRIDAY-SATURDAY...WEAK DISTURBANCE IN THE FLOW ALOFT CONTINUES
ACROSS THE REGION FRIDAY ALLOWING FOR WEAK LEE TROUGHING TO DEVELOP
ACROSS THE EASTERN PLAINS. WITH UVV ASSOCIATED WITH DISTURBANCE WILL
GO WITH SCATTERED POPS ACROSS THE HIGHER TERRAIN ON FRIDAY WITH
ISOLATED TO SCATTERED POPS ACROSS THE EASTERN PLAINS. SLIGHT DRYING
BEHIND PASSING DISTURBANCE ON SATURDAY WILL ALLOW FOR MAINLY
ISOLATED POPS TO CONTINUE. SLOW WARMING ALOFT THROUGH THE PERIOD
SHOULD ALLOW FOR TEMPERATURES TO GRADUALLY WARM TO AROUND SEASONAL
AVERAGES.

SUNDAY-TUESDAY...NOT MANY CHANGES THROUGH THIS PERIOD AS HARD TO
TIME DISTURBANCES IN THE WESTERLY FLOW ALOFT MOVE ACROSS THE REGION
WITH MODELS STILL HINTING AT A POSSIBLE COLD FRONT MOVING ACROSS THE
PLAINS MONDAY NIGHT. AT ANY RATE...HAVE KEPT BROADBRUSH ISOLATED
POPS ALONG WITH NEAR SEASONAL TEMPS THROUGH THE PERIOD.

&&

.AVIATION...STRONG THUNDERSTORMS POSSIBLE THIS EVENING THAT COULD
PRODUCE HAIL AND DROP VSBY TO 3 MILES AT TIMES. SOME CONCERN ABOUT
POSSIBILITY OF LOWER MVFR CIGS FOR WEDNESDAY MORNING. ADDED A SCT
DECK AT 1500 FOR COS TAF BUT MAY NEED TO ADJUST THAT WITH LATER
TAFS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/23
Hazardous weather outlook, May 22, 6:56 AM MDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT TUE MAY 22 2007

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT TUE MAY 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER
PORTIONS OF THE SOUTHEASTERN PLAINS. THE MAIN THREAT FROM SEVERE
THUNDERSTORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND
GUSTS TO 65 MPH. THE GREATEST RISK OF SEVERE THUNDERSTORMS TODAY
WILL BE NORTH OF HIGHWAY 50...ESPECIALLY IN EL PASO COUNTY.

A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING. SURFACE WINDS
WILL BE FROM THE NORTH THIS MORNING...BUT ARE FORECAST TO SHIFT
AROUND TO THE EAST OR SOUTHEAST BY THIS AFTERNOON. IN ADDITION...A
STRONG JET STREAM WILL MOVE INTO THE AREA BY THIS AFTERNOON. THE
COMBINATION OF THE DEEP LAYER WIND SHEAR AND THE STRONG JET WILL
ALLOW FOR THE POTENTIAL OF SUPERCELL THUNDERSTORMS TODAY. THE
LIMITING FACTOR FOR ANY STRONG THUNDERSTORMS TODAY WILL BE
INSTABILITY...AS LOW LEVEL MOISTURE IS EXPECTED TO BE ONLY
MARGINAL.

SNOW WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS TODAY. 1 TO 4
INCHES WILL BE POSSIBLE...MAINLY ABOVE 12000 FEET. THE HEAVIEST SNOW
WILL FALL ACROSS THE CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN METEOROLOGICAL THREATS
FROM THE STRONGEST OF THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO AROUND 55 MPH...AND HAIL TO AROUND 3/4 INCH
IN DIAMETER. IN ADDITION....LIGHT SNOW...GENERALLY IN THE 1 TO 3
INCH RANGE IS EXPECTED OVER THE HIGHER MOUNTAINS...GENERALLY ABOVE
9000 FEET FROM WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY AFTER 12 NOON...ESPECIALLY NORTH OF HIGHWAY 50.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:33 PM MDTSevere Thunderstorm WarningPUBOtero42 min
May 22, 6:35 PM MDTSevere Thunderstorm WarningPUBBent55 min
May 22, 6:36 PM MDTSevere Thunderstorm WarningPUBKiowa54 min
May 23, 3:46 AM MDTSnow AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more20 hr
May 23, 4:15 AM MDTFreeze WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache12 hr
May 23, 3:52 PM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache14 hr
May 23, 4:25 PM MDTSevere Thunderstorm WarningPUBLas Animas20 min
May 23, 5:07 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers53 min
May 23, 5:32 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers58 min

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.